# SDR 0202339995

- Difficulty date: July 11, 2002
- Submitted: July 22, 2002
- Operation: Air carrier
- Aircraft: N8978E
- Make and model: Doug DC-9-31
- Aircraft serial: 47327
- Aircraft time: 75,644 hours, 68,413 cycles
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Condition: Defective
- Location: Cockpit
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

WHEN THE NOSE TAXI LIGHTS WERE TURNED ON AFTER POWERBACK, SPARKS AND SMOKE CAME OUT FROM UNDER THE NOSE LIGHT SWITCH PANEL.  AIRCRAFT RETURNED TO THE GATE.  MAINTENANCE REPLACED THE NOSE TAXI LIGHT SWITCH.  OPERATIONAL CHECK OK.  AIRCRAFT RETURNED TO SERVICE.
